Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Dec 10, 2012, 12:06 PM EST for Forsyth County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 10, 2012, 12:06 PM EST (17:06 UTC)
- Expired
- Dec 10, 2012, 12:45 PM EST
- In force
- 39 min
- Issued by
- NWS Atlanta, GA
County Forsyth County, GA
The radar
The Atlanta radar (KFFC), 100 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
525
WWUS82 KFFC 101706
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1206 PM EST MON DEC 10 2012
GAZ021-022-032>034-045-101745-
1206 PM EST MON DEC 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN CHEROKEE...
COBB...DEKALB...FORSYTH...GWINNETT AND FULTON COUNTIES UNTIL 1245 PM
EST...
AT 1203 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM LATHEMTOWN TO SMYRNA...MOVING EAST AT 30
MPH.
THE LEADING EDGE OF THIS LINE OF STORMS HAS EXHIBITED AREAS OF
LOCALIZED...WEAK ROTATION...BUT NOTHING STRONG ENOUGH TO INDICATE THE
PRESENCE OF A TORNADO AT 1203 PM EST. STILL...THE ENVIRONMENT ALONG
THIS LINE SUGGESTS AN ENHANCED RISK OF A BRIEF...GENERALLY WEAK...
TORNADO FORMING. WIND GUSTS TO 50 MPH ARE ALSO POSSIBLE AS THE LINE
MOVES ACROSS CHEROKEE...COBB...DEKALB...FORSYTH...GWINNETT AND FULTON
COUNTIES THROUGH 1245 PM EST.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MOUNTAIN PARK...
BIRMINGHAM...SWEAT MOUNTAIN...DOBBINS AIR RESERVE BASE...SMYRNA...
UNION HILL...HICKORY FLAT...MILTON...ROSWELL...MOUNT BETHEL...
VININGS...FREE HOME...LATHEMTOWN...CHASTAIN MEMORIAL PARK AND SANDY
SPRINGS.
EVERYONE IN THIS AREA IS URGED TO REMAIN INDOORS AND BE ALERT TO THE
POSSIBILITY OF LOCALIZED WIND DAMAGE AND WEAK TORNADOES THAT FORM AND
DISSIPATE RAPIDLY. ONCE THIS LINE OF THUNDERSTORMS MOVES EAST OF YOUR
AREA...THE RISK OF TORNADO FORMATION WILL DECREASE SIGNIFICANTLY.
&&
LAT...LON 3433 8395 3421 8396 3419 8399 3420 8403
3418 8406 3416 8406 3414 8397 3413 8397
3383 8416 3386 8454 3431 8438 3434 8424
TIME...MOT...LOC 1706Z 267DEG 24KT 3428 8432 3411 8434
3389 8448
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Dec 10, 6:55 AM EST, 5 hours 11 minutes earlier.
Area forecast discussion, Dec 10, 6:55 AM EST, 5 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 655 AM EST MON DEC 10 2012 .SHORT TERM /TODAY THROUGH TUESDAY/... APPROACHING SYSTEM HAS MAINTAINED A FAIRLY NARROW LINE OF CONVECTION OVERNIGHT AS IT PRESSED OUT OF THE MISSISSIPPI VALLEY INTO THE TENNESSEE VALLEY AND WESTERN ALABAMA. GFS...NAM AND ECMWF ALL SHOW A STRONG LOW-LEVEL JET MOVING INTO NORTH GEORGIA THIS MORNING INTO THE AFTERNOON WITH A PEAK OF AROUND 40-50KT OF LOW-LEVEL BULK SHEAR. THE NAM AND ECMWF PUSH AROUND 300-500 J/KG OF CAPE INTO THE NORTHWESTERN 1/3 OF THE STATE BY MIDDAY WHILE THE GFS STRUGGLES TO GENERATE ANYTHING EXCEEDING 100 J/KG. BASED ON FORECAST SOUNDINGS...AMPLE CLOUD COVER AND LIFTING/WEAKENING SHORT WAVE THE MOST LIKELY SCENARIO IS SOMEWHERE IN BETWEEN THE TWO SOLUTIONS. WE SHOULD SEE MARGINAL INSTABILITY FOR MAINTAINING MODERATELY DEEP CONVECTION INTO THE STATE WITH AMPLE SHEAR FOR A SLIGHT CHANCE OF SEVERE STORMS ACROSS THE NORTHWEST LATE THIS MORNING INTO THE AFTERNOON BEFORE INSTABILITY AND SHEAR DIMINISH. SHEAR IS LARGELY SPEED BASED WITH ONLY A SMALL DIRECTION COMPONENT SO ISOLATED DAMAGING WIND EVENTS ARE THE PRIMARY THREAT...ALTHOUGH AN ISOLATED TORNADO THREAT CANNOT BE COMPLETELY RULED OUT. THIS STRONG LOW-LEVEL JET WILL ALSO BRING WIND ADVISORY LEVEL WINDS TO THE HIGHER ELEVATION OF THE NORTH GEORGIA MOUNTAINS...MAINLY ABOVE AROUND 1500 FEET. I HAVE ISSUED A WIND ADVISORY FOR OUR NORTHERNMOST COUNTIES FROM LATE MORNING INTO THE EARLY EVENING. THE UPPER LEVEL FLOW REMAINS SOUTHWESTERLY THROUGH THE FORECAST PERIOD AFTER THE SHORT WAVE LIFTS NORTH OF THE REGION AS THE LONG WAVE PATTERN REMAINS FAIRLY STATIC MAINTAINING A BROAD TROUGH OVER THE CENTRAL U.S. EVEN SO RELATIVELY STRONG COLD ADVECTION SPILLS IN BEHIND THE FRONT TONIGHT THROUGH TUESDAY WITH NOTICEABLY COOLER TEMPERATURES...ALTHOUGH THIS REALLY ONLY KNOCKS US BACK CLOSER TO SEASONAL NORMALS. A WEAK IMPULSE IN THE SOUTHWEST FLOW SPREADS SOME MOISTURE BACK NORTH TUESDAY FOR A SLIGHT CHANCE OF SHOWERS ACROSS THE SOUTHERN REACHES OF CENTRAL GEORGIA. 20 .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... FRONT REMAINS POSITIONED ACROSS SOUTHEAST GEORGIA TUESDAY NIGHT INTO WEDNESDAY...THEN USHERED OUT BY UPPER LEVEL SHORT WAVE THAT PUSHES THROUGH THE MISSISSIPPI AND TENNESSEE VALLEYS BY WEDNESDAY NIGHT. HAVE KEPT SLIGHT CHANCE TO CHANCE POPS ACROSS THE SOUTHEASTERN THIRD OF THE CWA THROUGH WEDNESDAY...WITH DIMINISHING POPS OVERNIGHT WEDNESDAY NIGHT INTO THURSDAY. SURFACE HIGH PRESSURE KEEPS DRY CONDITIONS IN PLACE THROUGH THE REMAINDER OF THE WEEK AHEAD OF THE NEXT SYSTEM OVER THE WEEKEND. SEASONAL TEMPERATURES EXPECTED THROUGH MID WEEK...THEN AS RIDGE SETTLES OVER THE AREA...A SLIGHT WARM UP IS EXPECTED. EXTENDED MODELS STILL HAVING DIFFICULTY RESOLVING THE WEEKEND SYSTEM...AND HAVE OPTED TO GO WITH THE ECMWF SOLUTION AS IT APPEARS TO BETTER HANDLE THE DEVELOPMENT AND PROGRESSION OF THINGS. EURO CURRENTLY ADVERTISING UPPER LOW QUICKLY SPEEDING ACROSS THE SOUTHWEST U.S. AND INTO THE CENTRAL PLAINS BY SATURDAY MORNING. SURFACE FEATURE WILL MOVE INTO THE UPPER MIDWEST BY LATE SATURDAY...DRAGGING THE ASSOCIATED COLD FRONT INTO NORTHWEST GEORGIA. GIVEN THERE IS STILL SOME UNCERTAINTY WITH THIS SYSTEM...AND THAT MODEL SOLUTIONS DIVERGE SIGNIFICANTLY...HAVE ONLY GONE WITH SLIGHT CHANCE OR CHANCE POPS THROUGH THE WEEKEND. AS OF NOW...INSTABILITY STILL APPEARS LIMITED ENOUGH TO KEEP MENTION OF THUNDER OUT. 31 && .AVIATION... 12Z UPDATE... MIXTURE OF IFR/MVFR CONDITIONS PREDOMINATE CURRENTLY...MAINLY FOR CEILINGS ACROSS NORTH AND WEST CENTRAL GEORGIA AND FOR VISIBILITIES AND CEILINGS ACROSS EAST CENTRAL GEORGIA. CONDITIONS WILL IMPROVE WITH PREDOMINATELY MVFR CONDITIONS EXPECTED BY 14Z AREAWIDE. WILL SEE PREVAILING CONDITIONS IMPROVE TO VFR ACROSS CENTRAL GEORGIA BY 18Z. ALL AREAS ARE LIKELY TO BE VFR AFTER 06Z. LINE OF CONVECTION ACROSS THE NORTHWEST CORNER OF THE STATE WILL CONTINUE MOVING EAST ACROSS THE FORECAST AREA...IMPACTING THE METRO ATLANTA TAF SITES 14-18Z...THE KCSG AND KAHN TAF SITES 16-20Z AND THE KMCN TAF SITE 17-20Z. THIS LINE WILL BE PREDOMINATELY SHOWERS WITH ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE. SOUTHEAST TO SOUTHWEST WINDS 5-10KT WILL BECOMING SOUTHWEST AND INCREASE INTO THE 8-12KT RANGE BY 16Z WITH GUSTS 16-22KT. NORTHWEST WINDS WILL SPREAD FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA AFTER 00Z WITH SPEEDS 7-10KT AND GUSTS 12-18KT. //ATL CONFIDENCE...06Z UPDATE... MEDIUM TO HIGH ON TIMING OF CONVECTION TODAY AND CEILINGS/ VISIBILITIES. HIGH FOR WIND. 20 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 67 44 56 41 / 70 60 10 20 ATLANTA 66 39 52 38 / 70 60 10 10 BLAIRSVILLE 61 36 48 32 / 90 60 10 10 CARTERSVILLE 64 37 49 32 / 90 50 10 10 COLUMBUS 71 44 54 41 / 70 60 10 20 GAINESVILLE 66 40 52 38 / 70 60 10 10 MACON 71 48 59 41 / 50 50 20 40 ROME 62 34 48 30 / 100 40 10 10 PEACHTREE CITY 66 39 52 34 / 70 60 10 10 VIDALIA 76 58 64 48 / 30 30 30 40 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING FOR THE FOLLOWING ZONES: CATOOSA...CHATTOOGA...DADE...FANNIN... GILMER...LUMPKIN...MURRAY...TOWNS...UNION...WALKER...WHITE... WHITFIELD. && SHORT TERM...20 LONG TERM....31 AVIATION...20
Hazardous weather outlook, Dec 10, 5:08 AM EST, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 508 AM EST MON DEC 10 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 508 AM EST MON DEC 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... A STRONG COLD FRONT WILL MOVE INTO NORTH GEORGIA TODAY. THERE IS A CHANCE OF STRONG TO ISOLATED SEVERE THUNDERSTORMS AHEAD OF THE FRONT...GENERALLY OVER NORTHWEST AND WEST CENTRAL GEORGIA INTO THE AFTERNOON. A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE INTO CENTRAL GEORGIA THROUGH TONIGHT. THE PRIMARY HAZARDS IN ANY THUNDERSTORM THAT DEVELOPS WILL BE GUSTY WINDS...LIGHTNING...AND BRIEF HEAVY RAIN. IN SEVERE THUNDERSTORMS...DAMAGING WINDS WILL BE THE PRIMARY CONCERN WITH A POSSIBLE ISOLATED TORNADO OR TWO. AS THE FRONT PUSHES INTO CENTRAL GEORGIA...THE THREAT OF SEVERE STORMS DIMINISHES DUE TO LIMITED INSTABILITY. IN ADDITION TO THE THUNDERSTORM POTENTIAL...THE STRONG LOW-LEVEL JET WILL PRODUCE 15 TO 25 MPH WINDS WITH GUSTS TO 40 MPH IN THE NORTH GEORGIA MOUNTAINS...GENERALLY ABOVE 1500 FEET. WINDS ARE EXPECTED TO DIMINISH THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ANOTHER FRONT IS EXPECTED TO MOVE THROUGH THE STATE INTO THE WEEKEND. INSTABILITY REMAINS LIMITED WITH THIS SYSTEM...AND ONLY EXPECTING SHOWERS AT THIS TIME. THERE IS STILL SOME UNCERTAINTY WITH THIS EVENT. STAY TUNED FOR FORECAST UPDATES ON THIS EVENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...HOWEVER SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Dec 10, 6:13 AM EST, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 AM EST MON DEC 10 2012
GAZ002>005-101200-
613 AM EST MON DEC 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WHITFIELD...
WALKER...MURRAY AND CATOOSA COUNTIES UNTIL 700 AM EST...
AT 607 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM GRAYSVILLE TO 8 MILES WEST OF NOBLE...
MOVING EAST AT 40 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
WHITFIELD...WALKER...MURRAY AND CATOOSA COUNTIES THROUGH 700 AM EST.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BOYNTON...INDIAN
SPRINGS...GRAYSVILLE...FORT OGLETHORPE...CHICKAMAUGA...BLUE SPRING...
ROCK SPRING...SALEM...BEAUMONT...RINGGOLD...NOBLE...WOOD STATION...
TUNNEL HILL...VARNELL AND COHUTTA.
&&
LAT...LON 3499 8462 3486 8462 3483 8459 3467 8477
3475 8540 3499 8524
TIME...MOT...LOC 1113Z 274DEG 33KT 3502 8507 3478 8533Special weather statement, Dec 10, 6:29 AM EST, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
629 AM EST MON DEC 10 2012
GAZ002-004-005-011-012-019-101200-
629 AM EST MON DEC 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WHITFIELD...
WALKER...MURRAY...CHATTOOGA...FLOYD AND GORDON COUNTIES UNTIL 700 AM
EST...
AT 626 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SUTTLES MILL TO LYERLY...MOVING EAST AT 35
MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
WHITFIELD...WALKER...MURRAY...CHATTOOGA...FLOYD AND GORDON COUNTIES
THROUGH 700 AM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE COOSA...HOLLAND...CHATTOOGAVILLE...BERRYTON...TRION...
NAOMI...LYERLY...SUMMERVILLE...JAMES H. FLOYD STATE PARK...
VILLANOW...SUTTLES MILL...SUBLIGNA...ROME...TIDINGS AND ARMUCHEE.
&&
LAT...LON 3475 8518 3472 8506 3468 8476 3457 8487
3440 8501 3420 8512 3427 8543 3431 8548
3439 8549
TIME...MOT...LOC 1129Z 250DEG 31KT 3465 8519 3440 8543Special weather statement, Dec 10, 6:55 AM EST, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
655 AM EST MON DEC 10 2012
GAZ011-019-101230-
655 AM EST MON DEC 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN CHATTOOGA AND
FLOYD COUNTIES UNTIL 730 AM EST...
AT 654 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 14 MILES WEST OF CHATTOOGAVILLE TO 29 MILES
SOUTHWEST OF CHATTOOGAVILLE...MOVING NORTHEAST AT 50 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS CHATTOOGA
AND FLOYD COUNTIES THROUGH 730 AM EST. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE CLOUDLAND...MENLO...CAVE SPRING...
CHATTOOGAVILLE...LYERLY...BERRYTON...SUMMERVILLE...TRION...ROME...
COOSA...ARMUCHEE...EVERETT SPRINGS...HOLLAND...TIDINGS AND JAMES H.
FLOYD STATE PARK.
&&
LAT...LON 3458 8552 3459 8507 3455 8506 3454 8509
3447 8509 3446 8511 3443 8509 3442 8511
3440 8508 3410 8515 3408 8542 3457 8553
TIME...MOT...LOC 1156Z 237DEG 43KT 3436 8567 3412 8584Special weather statement, Dec 10, 11:24 AM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1124 AM EST MON DEC 10 2012
GAZ041-042-052-101715-
1124 AM EST MON DEC 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN CARROLL...
HARALSON AND HEARD COUNTIES UNTIL 1215 PM EST...
AT 1121 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 17 MILES WEST OF BOWDON TO 29 MILES WEST OF
FROLONA...MOVING EAST AT 45 MPH.
THE LEADING EDGE OF THIS LINE OF STORMS HAS EXHIBITED AREAS OF
LOCALIZED...WEAK ROTATION...BUT NOTHING STRONG ENOUGH TO INDICATE THE
PRESENCE OF A TORNADO AT 1121 AM EST. STILL...THE ENVIRONMENT ALONG
THIS LINE SUGGESTS AN ENHANCED RISK OF A BRIEF...GENERALLY WEAK...
TORNADO FORMING. WIND GUSTS TO 50 MPH ARE ALSO POSSIBLE AS THE LINE
MOVES ACROSS CARROLL...HARALSON AND HEARD COUNTIES THROUGH 1215 PM
EST.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE EPHESUS...
BLACKJACK MOUNTAIN...BOWDON...ROOSTERVILLE...TYUS...JOHN TANNER STATE
PARK...MOUNT ZION...BREMEN...WACO...FROLONA...ROOSTERVILLE...BOWDON
JUNCTION...ROOPVILLE...LOWELL AND ABILENE.
EVERYONE IN THIS AREA IS URGED TO REMAIN INDOORS AND BE ALERT TO THE
POSSIBILITY OF LOCALIZED WIND DAMAGE AND WEAK TORNADOES THAT FORM AND
DISSIPATE RAPIDLY. ONCE THIS LINE OF THUNDERSTORMS MOVES EAST OF YOUR
AREA...THE RISK OF TORNADO FORMATION WILL DECREASE SIGNIFICANTLY.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3377 8490 3358 8491 3357 8482 3354 8483
3352 8482 3348 8489 3344 8492 3344 8496
3346 8498 3343 8501 3334 8498 3326 8506
3324 8526 3368 8535
TIME...MOT...LOC 1624Z 259DEG 38KT 3359 8551 3338 8550
3322 8568Special weather statement, Dec 10, 12:06 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1206 PM EST MON DEC 10 2012
GAZ021-022-032>034-045-101745-
1206 PM EST MON DEC 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN CHEROKEE...
COBB...DEKALB...FORSYTH...GWINNETT AND FULTON COUNTIES UNTIL 1245 PM
EST...
AT 1203 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM LATHEMTOWN TO SMYRNA...MOVING EAST AT 30
MPH.
THE LEADING EDGE OF THIS LINE OF STORMS HAS EXHIBITED AREAS OF
LOCALIZED...WEAK ROTATION...BUT NOTHING STRONG ENOUGH TO INDICATE THE
PRESENCE OF A TORNADO AT 1203 PM EST. STILL...THE ENVIRONMENT ALONG
THIS LINE SUGGESTS AN ENHANCED RISK OF A BRIEF...GENERALLY WEAK...
TORNADO FORMING. WIND GUSTS TO 50 MPH ARE ALSO POSSIBLE AS THE LINE
MOVES ACROSS CHEROKEE...COBB...DEKALB...FORSYTH...GWINNETT AND FULTON
COUNTIES THROUGH 1245 PM EST.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MOUNTAIN PARK...
BIRMINGHAM...SWEAT MOUNTAIN...DOBBINS AIR RESERVE BASE...SMYRNA...
UNION HILL...HICKORY FLAT...MILTON...ROSWELL...MOUNT BETHEL...
VININGS...FREE HOME...LATHEMTOWN...CHASTAIN MEMORIAL PARK AND SANDY
SPRINGS.
EVERYONE IN THIS AREA IS URGED TO REMAIN INDOORS AND BE ALERT TO THE
POSSIBILITY OF LOCALIZED WIND DAMAGE AND WEAK TORNADOES THAT FORM AND
DISSIPATE RAPIDLY. ONCE THIS LINE OF THUNDERSTORMS MOVES EAST OF YOUR
AREA...THE RISK OF TORNADO FORMATION WILL DECREASE SIGNIFICANTLY.
&&
LAT...LON 3433 8395 3421 8396 3419 8399 3420 8403
3418 8406 3416 8406 3414 8397 3413 8397
3383 8416 3386 8454 3431 8438 3434 8424
TIME...MOT...LOC 1706Z 267DEG 24KT 3428 8432 3411 8434
3389 8448The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 2:57 AM EST | Wind Advisory | FFC | Catoosa, Chattooga, Dade, Fannin, Gilmer, Lumpkin and 6 more | 16 hr |
| Dec 10, 5:12 AM EST | Special Weather Statement | FFC | Catoosa, Chattooga, Dade, Walker | 63 min |
| Dec 10, 6:13 AM EST | Special Weather Statement | FFC | Catoosa, Murray, Whitfield | 47 min |
| Dec 10, 6:29 AM EST | Special Weather Statement | FFC | Chattooga, Floyd | 31 min |
| Dec 10, 6:55 AM EST | Special Weather Statement | FFC | Chattooga, Floyd | 35 min |
| Dec 10, 8:15 AM EST | Dense Fog Advisory | FFC | Emanuel, Johnson, Laurens, Montgomery, Telfair, Toombs and 2 more | 105 min |
| Dec 10, 11:24 AM EST | Special Weather Statement | FFC | Carroll, Heard | 51 min |
| Dec 10, 11:50 AM EST | Severe Thunderstorm Warning | FFC | Carroll, Haralson | 25 min |
| Dec 10, 12:12 PM EST | Special Weather Statement | FFC | Coweta, Douglas, Fulton, Heard | 48 min |
| Dec 10, 3:26 PM EST | Special Weather Statement | FFC | Pike | 49 min |
| Dec 10, 3:29 PM EST | Special Weather Statement | FFC | Marion | 31 min |
| Dec 10, 3:58 PM EST | Special Weather Statement | FFC | Marion | 47 min |
| Dec 10, 4:02 PM EST | Severe Thunderstorm Warning | FFC | Greene, Hancock, Morgan, Putnam | 43 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.